Inequalities in algebra and geometry

Shirali, Shailesh (2018) Inequalities in algebra and geometry. At Right Angles, 7 (1). pp. 75-79.

Text - Published Version
Download (441kB) | Preview


This article is the fourth in the ‘Inequalities’ series. This time, we present a novel proof of the general AM-GM inequality, based on iteration. Following this, we present some applications of the inequality. The (generally referred to as the AM-GM inequality; said to be part of the daily diet for aspiring mathletes, arithmetic mean-geometric mean inequality and routinely used in many branches of mathematics) is well-known. New proofs come up once in a while. The following iterative proof is highly unusual and will be of interest to some readers

Item Type: Articles in APF Magazines
Authors: Shirali, Shailesh
Document Language:
Uncontrolled Keywords: AM-GM inequality, iteration, exponents, limits, graphs, sandwich principle, pinch principle
Subjects: Natural Sciences > Mathematics
Divisions: Azim Premji University > University Publications > At Right Angles
Full Text Status: Public
Publisher URL:

Actions (login required)

View Item View Item